Alert archive / Maryland / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 28, 2005, 5:17 PM EDT for Baltimore County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 28, 2005, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 28, 3:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT TUE JUN 28 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
THE TROPICAL AIRMASS WILL BE ON TAP...ONCE AGAIN...FOR TOMORROW.
CURRENTLY...HIGH CLOUDINESS IS SPREADING NORTHEAST OVER THE CWFA.
TEMPERATURES ARE IN THE LOWER 90S IN MOST LOCALES...WITH DEWPOINTS
IN THE LOWER TO MID 70S. HEAT INDICES THIS AFTERNOON HAVE REACHED
ABOVE 100 DEGREES IN THE METROPOLITAN AREAS OF WASHINGTON DC AND FOR
BALTIMORE CITY. OVERNIGHT...ONGOING SHOWERS AND THUNDERSTORMS SHOULD
DECREASE IN COVERAGE AND INTENSITY WITH SUNSET. HOWEVER...WITH THE
JUICY AIRMASS IN PLACE...WILL LINGER SCATTERED POPS IN THE FORECAST
OVERNIGHT.
HIGH PRESSURE WILL REMAIN IN PLACE AT THE SURFACE AND ALOFT. NO REAL
SURFACE OR MID LEVEL FOCUSING MECHANISMS FOR CONVECTION...HOWEVER
THE ATMOSPHERE IS JUICY AND UNSTABLE ENOUGH TO PRODUCE
CONVECTION...ESPECIALLY DURING THE MAX HEATING OF THE DAY. THE
MODELS ARE STILL RUNNING PRETTY HIGH WITH THEIR POPS
NUMBERS...ALMOST CATEGORICAL...BUT WILL KEEP POPS IN THE HIGH
END/LIKELY RANGE.
THE MAV TEMP GUIDANCE HAS BEEN SUPERIOR FOR THE LAST FEW DAYS OVER
THE MEX. HAVE LEANED MORE TOWARDS THE MAV NUMBERS FOR THE SHORT TERM
FORECAST...HOWEVER THE GUIDANCE SEEMS TO COME MORE INTO LINE WITH
ONE ANOTHER. OVERNIGHT...TEMPERATURES WILL BE VERY SIMILAR TO LAST
NIGHTS...MAYBE A FEW DEGREES WARMER DUE TO CLOUD COVER. HIGH
TEMPERATURES FOR WEDNESDAY SHOULD BE SLIGHTLY COOLER THAN TODAYS
DUE TO THE INCREASED CLOUD COVER.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WARM AND HUMID CONDITIONS WITH DEWPOINTS IN THE 70S WILL PERSIST
UNTIL A COLD FRONT CAN CHANGE THE AIR OUT FOR THE WEEKEND.
SUBTROPICAL HIGH WILL PUMP WARM AND HUMID AIR UP FROM THE GULF WHILE
A WEAK UPPER TROF WILL REMAIN OVER THE AREA FOR THE MID WEEK. THE
RESULT WILL BE AFTERNOON DESTABILIZATION AND CONVECTION. TROPICAL
MOIST ADIABATIC INSTAB PERSISTS THRU THE WEEK...BUT FORCING IS
LACKING. THINK THE TSRA WILL BE MAINLY OF THE AFTERNOON AND EVE
VARIETY...WILL ADJUST HOURLY POPS ACCORDINGLY. ETA HAS A UPPER LOW
FORMING OVERHEAD THU...BUT WILL CAST MY FORECAST WITH THE GFS WHICH
AVOIDS THAT.
CURRENTLY EXPECT FRI AFTERNOON FOR COLD FRONTAL PASSAGE WITH A LINE
OF THUNDERSTORMS LATE DAY. AFTER THAT A MORE PLEASANT HIGH PRESSURE
AREA MOVES IN FROM THE NW WITH MORE CONTINENTAL DRIER AIR MOVING IN
FOR SAT AND SUN. MONDAY FOR THE HOLIDAY AND TUE CURRENTLY HAVE
RETURN FLOW SETTING BACK UP AND THE UPPER RIDGE AMPLIFYING WITH
WARMING TEMPS.
&&
.AVIATION...
VFR CONDITIONS CURRENTLY. SCATTERED SHOWERS AND THUNDERSTORMS MAY
REDUCE VISBYS TO AROUND 2SM TSRA THIS AFTERNOON. VFR EXPECTED
OVERNIGHT...LIGHT FOG/MIST MAY REDUCE VSBYS TO 3-4SM BEFORE
SUNRISE.
&&
.MARINE...
SOUTH WINDS ALREADY ON THE SOUTH BAY AROUND 15 TO 18 KTS. WILL BE
RAISING A SCA FOR THE LOWER TWO SECTIONS OF THE BAY...AS SOUTHERLY
WINDS TEND TO CHANNEL UP THE BAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY FOR DCZ001 UNTIL 6 PM TUESDAY.
MD...HEAT ADVISORY FOR MDZ004-009>011-013-014-016>018 UNTIL 6 PM
TUESDAY.
VA...HEAT ADVISORY FOR VAZ038>042-050>057 UNTIL 6 PM TUESDAY.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ533-534 UNTIL 8 AM WEDNESDAY.
SHORT TERM...LISTEMAA
LONG TERM...STRONG
AVIATION...Hazardous weather outlook, Jun 28, 3:55 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 355 PM EDT TUE JUN 28 2005 ANZ530>537-MDZ002-003-005>007-VAZ021-025>031-036-037-WVZ048>055- 292000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-ALLEGANY- WASHINGTON-CARROLL-NORTHERN BALTIMORE-HARFORD-HIGHLAND-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 355 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY SEVERE STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. DCZ001-MDZ004-009>011-013-014-016>018-VAZ038>042-050>057-292000- DISTRICT OF COLUMBIA-FREDERICK MD-MONTGOMERY-HOWARD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 355 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON THROUGH 6 PM. HEAT INDEX VALUES OF 98 TO 103 ARE CURRENTLY FORECAST. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY SEVERE STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... POTTER ACTIVATION IS REQUIRED.
In the hours before
Local storm report, Jun 28, 2:45 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG DEER RUN 38.72N 79.23W
06/28/2005 PENDLETON WV AMATEUR RADIO
TREES DOWNED
&&
MANNINGLocal storm report, Jun 28, 4:22 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BALTIMORE 39.30N 76.61W
06/28/2005 BALTIMORE CITY MD FIRE DEPT/RESCUE
TREES DOWN IN NORTHWEST BALTIMORE CITY.
&&
MANNINGLocal storm report, Jun 28, 4:24 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 W BROADWAY 38.61N 78.83W
06/28/2005 ROCKINGHAM VA TRAINED SPOTTER
TREES DOWNED
&&
MANNINGLocal storm report, Jun 28, 4:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG BALTIMORE 39.30N 76.61W
06/28/2005 BALTIMORE CITY MD FIRE DEPT/RESCUE
TREES DOWNED.
&&
MANNINGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:21 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 40 min |
| Jun 28, 2:24 PM EDT | Severe Thunderstorm Warning | LWX | Page | 31 min |
| Jun 28, 3:33 PM EDT | Special Marine Warning | LWX | 42 min | |
| Jun 28, 4:57 PM EDT | Special Marine Warning | LWX | 63 min | |
| Jun 28, 6:14 PM EDT | Flash Flood Warning | LWX | Greene | 3 hr |
| Jun 28, 6:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 28, 3:37 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 113 min |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 56 min |
| Jun 28, 4:33 PM EDT | Severe Thunderstorm Warning | LWX | Carroll | 43 min |
| Jun 28, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore | 63 min |
| Jun 28, 5:50 PM EDT | Severe Thunderstorm Warning | LWX | Howard | 41 min |
| Jun 28, 7:02 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 3 hr |
| Jun 28, 1:20 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 40 min |
| Jun 28, 1:56 PM EDT | Flash Flood Warning | LWX | Grant | 2 hr |
Nearby
Flash Flood Warnings in Maryland, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.